Vermont, 2006Damaging Wind in Vermont, February 17, 2006
February 17, 2006 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 17, 3:30 AM EST, 7 hours 5 minutes earlier.
Area forecast discussion, Feb 17, 3:30 AM EST, 7 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
330 AM EST FRI FEB 17 2006
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL RAPIDLY MOVE NORTHEASTWARD JUST
WEST OF THE SAINT LAWRENCE RIVER VALLEY THIS MORNING INTO THE EARLY
AFTERNOON...PUSHING A POWERFUL ARCTIC COLD FRONT THROUGH NEW YORK
AND WESTERN NEW ENGLAND. A PERIOD OF RAIN THIS MORNING WILL BE
FOLLOWED BY HIGH WINDS AND FALLING TEMPERATURES DURING THE
AFTERNOON. DAMAGING WIND GUSTS WILL BE POSSIBLE OVER THE ENTIRE AREA
THROUGH MUCH OF THE DAY AND INTO THE EARLY EVENING. A FRIGID AIR
MASS WILL PARK ITSELF ACROSS THE REGION TONIGHT THROUGH THE
WEEKEND...WITH LAKE EFFECT SNOW SHOWERS MAINLY NORTH AND WEST OF
ALBANY.
&&
.SHORT TERM /TODAY THROUGH SUNDAY/...
VERY ACTIVE AND WILD WEATHER WILL OCCUR TODAY...WITH HIGH WINDS AND
PLUMMETING TEMPS THE MAIN STORIES. FIRST OFF...COOLER AIR ASSOC WITH
BACK DOOR FRONT THAT PUSHED THRU NORTHERN AREAS DURING THE EVENING
IS RETREATING AS A SFC LOW JUST WEST OF LAKE ONTARIO INTENSIFIES AND
MOVES NE. TEMPS HAVE HELD STEADY OR EVEN RISEN INTO THE UPPER 40S TO
MID 50S IN MOST AREAS. A BRIEF DRY PERIOD EARLY THIS MORNING WILL
OCCUR...BEFORE A SOLID AREA OF RAIN MOVES THRU FROM WEST TO EAST
JUST AHEAD OF THE COLD FRONT BETWEEN 7 AM AND NOON. ONE QUARTER TO
ONE HALF INCH OF RAIN IS EXPECTED. WILL NOT INCLUDE MENTION OF
THUNDER AT THIS TIME...AS CG LIGHTNING HAS GREATLY DIMINISHED WITHIN
PRECIP SHIELD IN WESTERN NY. NOT MUCH PRECIP IMMEDIATELY BEHIND THE
FRONT...EXCEPT FOR SOME SNOW SHOWERS ACROSS THE ADIRONDACKS/MOHAWK
VALLEY. WHILE MOST OF THE AREA WILL NOT SEE ANY ACCUMULATING
SNOW...WINTER CHILL WILL CERTAINLY BE IN THE AIR DURING THE
AFTERNOON WITH TEMPS DROPPING LIKE A ROCK FROM EARLY HIGHS IN THE
40S AND 50S DOWN INTO THE 20S AND LOWER 30S IN MOST SPOTS BY LATE IN
THE DAY.
NOW FOR THE WINDS. UNTIL THE COLD FRONT BLASTS THRU THIS MORNING THE
STRONGEST WINDS WILL BE CONFINED TO ELEVATIONS MAINLY ABOVE 2000 FT
WITH WARM ADVECTION REGIME AND AN INVERSION IN PLACE. THE MAIN
THRUST OF THE STRONG AND DAMAGING WINDS ACROSS THE LOWER ELEVATIONS
WILL BE POST COLD FRONTAL PASSAGE. THERE ARE SEVERAL FACTORS THAT
POINT TO A SEVERAL HOUR PERIOD OF DAMAGING WIND GUSTS. FIRST...H85
WINDS OF 60-70 KTS WILL BE MOVING ACROSS THE AREA. STRONG COLD
ADVECTION WITH PRESSURE RISES OF 12-16MB/3 HRS ALONG WITH RAPID
DRYING IN THE 700-300 MB LEVEL ALL POINT TO GOOD POTENTIAL FOR
MIXING DOWN THE STRONG WINDS. THEREFORE...WILL KEEP HIGH WIND
WARNING FOR ALL AREAS. WINDS WILL DECREASE DURING THE EVENING...BUT
CONDITIONS WILL STILL BE BREEZY AS TEMPS CONTINUE TO DROP.
A SECONDARY ARCTIC FRONT WILL PUSH SOUTHWARD ACROSS THE AREA LATE
FRIDAY NIGHT INTO SATURDAY...BRINGING SOME SNOW SHOWERS AND A
REINFORCING SHOT OF COLDER TEMPS IN ITS WAKE. ALSO...NW WINDS WILL
BECOME QUITE GUSTY AGAIN WITH 30-40 MPH POSSIBLE. WE WILL THEN HAVE
TO START WORRYING ABOUT WIND CHILL ADVISORIES. EARLY SAT
MORNING...ONLY AREAS FOR CONCERN WILL BE ACROSS THE WESTERN
ADIRONDACKS...BUT AREAS FURTHER SOUTH AND EAST WILL BE FLIRTING WITH
ADVISORY LEVEL WIND CHILL VALUES BY SUNDAY MORNING. LOW TEMPS WILL
EASILY DROP BELOW ZERO ACROSS THE ADIRONDACKS...AS WELL AS ANY OTHER
AREAS WITH SNOW ON THE GROUND. EVEN IN AREAS WITH BARE
GROUND...SINGLE DIGITS WILL BE A CINCH. SOME LAKE EFFECT CLOUDS AND
A BREEZE WILL PREVENT THE BOTTOM FROM TOTALLY DROPPING OUT.
WITH REGARDS TO PRECIP...THE BEST CHANCE OF SNOW WILL BE ACROSS THE
ADIRONDACKS...MOHAWK VALLEY AND EASTERN CATSKILLS WITH LAKE EFFECT
ACTIVITY. A FEW SNOW SHOWERS WILL ALSO BE POSSIBLE FURTHER EAST
ASSOC WITH THE ARCTIC FRONT. AT LEAST THRU SATURDAY IT APPEARS ANY
LAKE EFFECT SNOW WILL NOT BE PERSISTENT FOR TOO LONG IN ANY ONE AREA
DUE TO THE ARCTIC BOUNDARY PASSAGE...SO ACCUMULATIONS WILL BE RATHER
LIGHT. ON SUNDAY...THE BLAYER FLOW WILL BE BETTER ALIGNED FROM
AROUND 270 DEGREES WHICH WOULD FAVOR NORTHERN HERKIMER AND HAMILTON
FOR ENHANCED LAKE EFFECT ACTIVITY. ELSEWHERE...DRY CONDS BUT COLD
TEMPS WILL PERSIST THRU THE REST OF THE WEEKEND.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO CHANGES MADE TO THE FORECAST BEYOND SUNDAY. A MAINLY ZONAL FLOW
ALOFT WILL PERSIST THRU MUCH OF NEXT WEEK...WITH SLOWLY MODERATING
TEMPS IN OUR AREA. A FEW CLIPPER-TYPE SYSTEMS WILL PASS THRU IN THE
W-NW FLOW ALOFT...WITH A PERIODIC CHANCE OF SNOW SHOWERS. AS OF NOW
IT APPEARS NO BIG STORMS ARE ON THE HORIZON...WITH ANY SOUTHERN
STREAM DISTURBANCES NOT EXPECTED TO PHASE AND DRIFT OFF THE
SOUTHEAST OR MID ATLANTIC COASTLINES. ONLY IF THE UPPER LEVEL
PATTERN BECOMES MORE AMPLIFIED WILL WE HAVE A CHANCE OF A COASTAL
STORM REACHING THE NE CONUS.
&&
.AVIATION...
CONDITIONS DURING THE PREDAWN HOURS WILL GENERALLY BE VFR ASIDE FROM
SOME MVFR TO IFR OVER THE WESTERN ADIRONDACKS AND THE SOUTHERN GREEN
MOUNTAINS CAUSED BY TERRAIN INDUCED LOW CLOUDS AND SHOWERS. THEY ARE
EXPECTED TO RAPIDLY DETERIORATE TO MVFR OVER THE VALLEYS AND IFR
OVER THE HIGHER TERRAIN BETWEEN 1100 AND 1300 GMT AS A STRONG FRONT
APPROACHES FROM THE WEST...WITH CLOUD BASES LOWERING TO AROUND 3000
FEET AND VISIBILITY REDUCED TO AROUND 3 MILES IN RAIN SHOWERS. AHEAD
OF THE FRONT WINDS WILL BE SOUTHERLY AND WILL GUST UP TO 45 KNOTS.
CONDITIONS ARE ALSO FAVORABLE FOR LOW LEVEL WIND SHEAR PRIOR TO THE
FRONTAL PASSAGE. THE FRONT IS EXPECTED TO REACH THE MOHAWK VALLEY
AROUND 1300 GMT AND THE HUDSON VALLEY AROUND 1500 GMT. WINDS WILL
ABRUPTLY SHIFT TO THE WEST WITH THE FRONTAL PASSAGE AND GUSTS OVER
EXPOSED NORTH SOUTH RIDGES ARE LIKELY TO EXCEED 50 KNOTS.
TEMPERATURES WILL PLUMMET AND THE RAIN MAY CHANGE TO SNOW BEFORE IT
ENDS BETWEEN 1600 AND 1700 GMT. OVER MOST OF THE AREA VFR CONDITIONS
WILL PREVAIL WITH CLEARING SKIES BUT LAKE INDUCED CLOUDS AND SNOW
SHOWERS ARE LIKELY TO RESULT IN MVFR TO IFR CONDITIONS DOWN THE
MOHAWK VALLEY IN THE LATE AFTERNOON AND EVENING HOURS WITH CONTINUED
STRONG WEST WINDS GUSTING TO AS HIGH AS 40 KNOTS. THE WINDS WILL
GRADUALLY DIMINISH IN THE EVENING AND NIGHTTIME HOURS.
&&
.HYDROLOGY...
RIVERS ARE IN GOOD SHAPE. RECORD BREAKING WARMTH THURSDAY AFTERNOON
WILL RESULT IN SOME MELTING SNOW PARTICULARLY IN THE SOUTHERN
TACONICS AND THE BERKSHIRE AND LITCHFIELD HILLS WHICH RECEIVED HEAVY
SNOW DURING THE STORM LAST WEEKEND. THE COMBINATION OF MELTING SNOW
AND RAIN WITH THE FRONTAL PASSAGE WILL CAUSE MINOR RISES ON SOME OF
THE RIVERS BUT NO FLOODING IS EXPECTED. SOME ICE MAY BREAK UP AND
MOVE AS FLOWS INCREASE. ARCTIC COLD WILL MOVE IN FOR THE NEXT
SEVERAL DAYS WITH TEMPERATURES AVERAGING WELL BELOW FREEZING FOR THE
NEXT FOUR DAYS. RIVER FLOWS WILL RAPIDLY DECREASE AND MORE ICE IS
LIKELY TO FORM ON RIVERS AND LAKES.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ001-013 UNTIL MIDNIGHT SATURDAY.
MA...HIGH WIND WARNING FOR MAZ001-025 UNTIL MIDNIGHT SATURDAY.
NY...HIGH WIND WARNING FOR NYZ032-033-038>043-047>054-058>061-
063>066-082>084 UNTIL MIDNIGHT SATURDAY.
...WIND CHILL ADVISORY FOR NYZ032-033 FROM 3 AM SATURDAY TO NOON
SATURDAY.
VT...HIGH WIND WARNING FOR VTZ013>015 UNTIL MIDNIGHT SATURDAY.
&&
SYNOPSIS...JPV
SHORT TERM...JPV
LONG TERM...JPV
AVIATION...RCK
HYDROLOGY...RCKHazardous weather outlook, Feb 17, 10:19 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1019 AM EST FRI FEB 17 2006
NYZ042-083-181530-
NORTHERN WARREN-SOUTHEAST WARREN-
1019 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE FORECAST AREA DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.
NYZ032-033-181530-
NORTHERN HERKIMER-HAMILTON-
1019 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM SATURDAY TO NOON
SATURDAY. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM SATURDAY TO NOON
SATURDAY. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR
DETAILS.
WIND CHILL VALUES ON SATURDAY NIGNT INTO SUNDAY MORNING MAY DROP
TO AS LOW AS 20 TO 30 BELOW ZERO. ADDITIONAL WIND CHILL
ADVISORIES OR WARNINGS MAY BE NEEDED DURING THIS TIME.
ALSO...LAKE EFFECT SNOW WILL BE POSSIBLE FROM TONIGHT THROUGH THE
WEEKEND. THE BEST CHANCE FOR ACCUMULATING SNOW THAT MAY LEAD TO AN
ADVISORY WILL BE DURING THE DAY SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.
NYZ038-039-082-181530-
SOUTHERN HERKIMER-SOUTHERN FULTON-NORTHERN FULTON-
1019 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE FORECAST AREA DURING THIS TIME.
ALSO...LAKE EFFECT SNOW WILL BE POSSIBLE FROM TONIGHT THROUGH THE
WEEKEND. THE BEST CHANCE FOR ACCUMULATING SNOW THAT MAY LEAD TO AN
ADVISORY WILL BE SATURDAY NIGHT INTO SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...ALL SPOTTERS AND EMERGENCY PERSONNEL ARE ASKED TO SEND
REPORTS OF ANY DAMAGE INCLUDING DOWNED TREES...TREE LIMBS...POWER
LINES AND POWER POLES AS WELL AS ANY OTHER WIND RELATED DAMAGE TO
THE NATIONAL WEATHER SERVICE BY NYSPIN LSR...TELEPHONE OR THE
SEVERE WEATHER REPORT FORM ON THE INTERNET. IN ADDITION...WIND
GUSTS OF 40 MPH OR GREATER SHOULD BE REPORTED TO THE NATIONAL
WEATHER SERVICE GIVING THE LOCATION OF THE GUST...TIME OF
OCCURRENCE AND WIND DIRECTION ASSOCIATED WITH THE GUST.
CTZ001-013-MAZ001-025-NYZ040-041-043-047>054-058>061-063>066-084-
VTZ013>015-181530-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1019 AM EST FRI FEB 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF SEVERE THUNDERSTORMS THROUGH 2 PM TODAY.
THESE STORMS WILL BE ACCOMPANIED BY WIND GUSTS TO 70 MPH...AND
HAIL TO THREE QUARTERS OF AN INCH IN DIAMETER.
A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. PLEASE
REFER TO THE LATEST NON PRECIPITATION STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIND CHILL VALUES SATURDAY NIGHT INTO SUNDAY MORNING MAY DROP TO
AS LOW AS 15 TO 20 BELOW ZERO. WIND CHILL ADVISORIES MAY BE
NEEDED FOR PORTIONS OF THE FORECAST AREA DURING THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ACTIVATED. PLEASE SEND REPORTS OF ANY DAMAGE
INCLUDING DOWNED TREES...TREE LIMBS...POWER LINES AND POWER POLES
AS WELL AS ANY OTHER WIND RELATED DAMAGE TO THE NATIONAL WEATHER
SERVICE BY NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT
FORM ON THE INTERNET. IN ADDITION...WIND GUSTS OF 40 MPH OR
GREATER SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE GIVING
THE LOCATION OF THE GUST...TIME OF OCCURRENCE AND WIND DIRECTION
ASSOCIATED WITH THE GUST.
OKEEFE
In the hours before
Local storm report, Feb 17, 9:11 AM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
911 AM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM NON-TSTM WND GST FAIRFIELD 43.14N 74.91W
02/17/2006 M73.00 MPH HERKIMER NY TRAINED SPOTTER
&&
OKEEFELocal storm report, Feb 17, 9:13 AM EST, 1 hour 22 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0910AM FRI FEB 17 2006
#1 0000001 000
AWRC WLSR AHQT
00268 FILE 28 SP LOCKPORT NY1310200 FEB 17-06
TO SP BATAVIA
ROAD & WEATHER REPORT FOR NIAGARA COUNTY
EASTERN NIAGARA COUNTY
WEATHER: PARTLY SUNNY - INTERMITTENT SNOW FLURRIES - WINDY
ROADS: CLEAR
WESTERN NIAGARA COUNTY, I-190 & ROBERT MOSES PARKWAY
WEATHER: PARTLY SUNNY - WINDY
ROADS: CLEAR
AUTH TPR WAILDLocal storm report, Feb 17, 9:38 AM EST, 57 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0935AM FRI FEB 17 2006
EOIQ WLSR QHQT QTRF WAPT APTS
00228 FILE 28 ONTARIO CO SHERIFF OFFICE NY0340001 FEB 17-06
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
(SPECIFY TYPE OF WEATHER OR EARTHQUAKE EVENT)
DETAILS CONCERNING EVENT: VERY HIGH WINDS TAKING DOWN TREES. POLES, AND WIRES
THROUGHOUT COUNTY POWER OUT IN MANY AREAS INCLUDING CITY OF CANANDAIGUA
COUNTY(S) AFFECTED: ONTARIO
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTY
DATE AND TIME CONDITION STARTED: 0730 HRS 021706
DATE AND TIME CONDITION ENDED: STILL ONGOING
EXTENT OF DAMAGE OR AREAS IN DANGER:
NUMBER KILLED: 0 NUMBER INJURED: 1
REMARKS: ONE MAN FELL OFF ROOF
AUTH PHONE #: 585 394-4560
AUTH SHERIFF POVERO HENRYSpecial weather statement, Feb 17, 9:40 AM EST, 55 minutes before
NYZ033-039>043-047>052-058-059-063-082>084-171515-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
940 AM EST FRI FEB 17 2006
NYZ033-039>043-047>052-058-059-063-082>084-171515-
...A LINE OF SHOWERS AND POWERFUL WINDS CONTINUE TO MARCH THROUGH
THE SCHOHARIE AND MOHAWK VALLEY...INTO THE THE HUDSON VALLEY AND
SOUTHERN CATSKILLS...
AT 935 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS IN EXCESS OF 60
MPH...AND BRIEF HEAVY RAIN. THESE SHOWERS WERE LOCATED ALONG A LINE
EXTENDING ABOUT 15 MILES EAST OF INDIAN LAKE TO COBLESKILL TO 8
MILES NORTHWEST OF HONESDALE...AND MOVING SOUTHEAST AT 50 MPH.
SHOWERS AND POWERFUL WINDS WILL BE NEAR...
SCHOHARIE BY 950 AM EST
CHESTERTOWN...NORTH BLENHEIM AND MIDDLEBURGH BY 955 AM EST
GLENVILLE...WARRENSBURG TO GLENS FALLS AROUND 1000 AM EST
THE CITY SCHENECTADY BY 1015 AM EST
THE CITY OF ALBANY BY 1030 AM EST
THE CITY OF TROY BY 1040 AM EST
STAY AWAY FROM GLASS WINDOWS AND SEEK SHELTER INSIDE A STURDY
BUILDING. EVEN AFTER THE SHOWERS PASS BY...WESTERLY WINDS WILL
CONTINUE TO GUSTS TO 60 MPH...POSSIBLY UP 70 MPH THROUGH MIDDAY.
TEMPERATURES WILL FALL FROM THE 50S THROUGH THE 40S BY NOON.
A HIGH WIND WARNING REMAINS IN EFFECT.
HWJIV
Local storm report, Feb 17, 10:06 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1006 AM EST FRI FEB 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
OKEEFELocal storm report, Feb 17, 10:17 AM EST, 18 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
1014AM FRI FEB 17 2006
#1 0000001 000
AWRC WLSR AHQT
00269 FILE 28 SP LOCKPORT NY1310200 FEB 17-06
TO SP BATAVIA
ROAD & WEATHER REPORT FOR NIAGARA COUNTY
EASTERN NIAGARA COUNTY
WEATHER: WINDY - CLEAR
ROADS: CLEAR
WESTERN NIAGARA COUNTY, I-190 & ROBERT MOSES PARKWAY
WEATHER: WINDY - CLEAR
ROADS: CLEAR
AUTH TPR WAILDThunderstorm Wind, Bennington
- When
- February 17, 10:35 AM EST
- Where
- Bennington County, Bennington Arpt
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.900, -73.250
A wind gust of 66 miles an hour was measured during a thunderstorm at the airport in Bennington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, February 17, 20061 death · 3 injured · $1.9 million · 68 kt wind · 18 events
- High Wind in New York, February 17, 20061 death · $3.0 million · 70 kt wind · 17 events
- Dense Fog in Florida, February 17, 20061 death · 7 injured · 1 event
- High Wind in Ohio, February 17, 2006$995,000 · 58 kt wind · 24 events
- High Wind and Strong Wind in Washington, February 17, 20061 injured · $1.2 million · 54 kt wind · 3 events
- High Wind and Strong Wind in New Jersey, February 17, 2006$242,000 · 56 kt wind · 22 events
- High Wind in New Hampshire, February 17, 2006$328,000 · 52 kt wind · 12 events
- High Wind and Strong Wind in Pennsylvania, February 17, 2006$270,000 · 50 kt wind · 14 events
- High Wind in Vermont, February 17, 2006$350,000 · 5 events
- High Wind in New Hampshire, February 17, 2006$340,000 · 61 kt wind · 2 events
- High Wind in Maine, February 17, 2006$125,000 · 64 kt wind · 17 events
- High Wind in New York, February 17, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489558.